Wisconsin, 2006

Hail in Wisconsin, June 21, 2006

June 21, 2006 · NWS GRB · 1 event in 1 county or zone

Thunderstorms that moved through Brown county during the morning produced quarter-size hail in De Pere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms that moved through Brown county during the morning produced quarter-size hail in De Pere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 21, 2:45 AM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Jun 21, 2:45 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT WED JUN 21 2006

.SHORT TERM...TODAY THROUGH THURSDAY...
CLUSTERS OF THUNDERSTORMS CONTINUED EARLY THIS MORNING ACROSS IOWA AND
WERE MOVING INTO NORTHERN ILLINOIS. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WERE MAINLY SOUTH OF HIGHWAY 29 IN WISCONSIN AS OF 3 AM
THIS MORNING.

ATTENTION FOR TODAY WILL FOCUS ON CONVECTION TO THE SOUTH AND HOW IT
WILL AFFECT CONVECTION THAT WILL BREAK OUT AHEAD OF A FRONTAL BOUNDARY
THAT WILL APPROACH THE STATE THIS MORNING. THE FRONT IS EXPECTED TO
SWEEP RAPIDLY EAST ACROSS THE STATE THIS AFTERNOON AND EARLY THIS
EVENING. DEWPOINTS AHEAD OF THE FRONT ARE EXPECTED TO CLIMB INTO THE
MIDDLE 60S (CONSERVATIVE AS MODEL DEPICTING LOWER 70S) WITH
TEMPERATURES WARMING INTO THE LOWER TO MIDDLE 80S. BEHIND THE FRONT...
DEWPOINTS FELL INTO THE 40S AND 50S. THIS WAS SIMILIAR TO WHAT HAPPEN
ON SUNDAY WHEN SEVERAL STORMS BECAME SEVERE ACROSS EAST CENTRAL
WISCONSIN. ALSO...MODELS DEPICTING A 100 TO 110 KNOT JET TO PASS TO
THE NORTH OF THE AREA. FORECAST AREA WILL BE IN THE FAVORABLE RIGHT
ENTRANCE REGION OF THIS JET. ALSO...MODELS NOT DEPICTING MUCH OF
A FRONT AND ASSOCIATED SURFACE CONVERGENCE...BUT THE MODEL DID NOT
SHOW THIS LAST SUNDAY EITHER. THINK THERE WILL BE A SHARPER AND MORE
DEFINED FRONT WHICH WILL LEAD TO BETTER CONVERGENCE AT THE SURFACE.
COMING THROUGH DURING THE AFTERNOON AND EARLY EVENING HOURS...
COMBINED WITH THE FAVORED REGION OF THE JET...ADDED A CHANCE OF
THUNDERSTORMS ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN...AND
INCREASED THUNDERSTORM CHANCES OVER THE SOUTHEAST. THE SOUTHERN
PORTION OF THE FORECAST AREA WILL ALSO BE AFFECTED BY THE REMANTS OF
A MID LEVEL CIRCULATION FROM THE MCS THIS MORNING.

ANY THUNDERSTORM ACTIVITY SHOULD END DURING THE EVENING...EXCEPT
OVER THE FAR NORTH WHERE REGION MAY BE AFFECTED BY A SHORTWAVE WHICH
COULD TRIGGER A FEW SHOWERS OR THUNDERSTORMS INTO THE OVERNIGHT HOURS.
MODELS CONTINUE TO SHOW INSTABILITY AND WEAK SHORTWAVE MOVING ACROSS
THE AREA ON THURSDAY...CONTINUED THE CHANCE FOR RAIN ON THURSDAY. DID
LOWER MAXIMUM TEMPERATURES A FEW DEGREES...ESPECIALLY OVER THE NORTH.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. MAIN CONCERN IS THE CHANCE
FOR PCPN OVER THE WEEKEND. THURSDAY PCPN CHCS SHOULD BE OVER BY 00Z
FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE WESTERN GREAT LAKES SO THE END
OF THIS WEEK IS EXPECTED TO BE DRY. THE 500 MB CYCLONE THAT WAS FORECAST
24 HOURS EARLIER IS NO LONGER DEPICTED ON GUIDANCE OVER THE WEEKEND...
BUT A TROF IS FORECAST TO MAKE ITS WAY ACROSS THE REGION SO THERE WILL
STILL BE A CHANCE OF PCPN. TRIMMED THE NORTHERN PART OF THE FORECAST
AREA FROM THE PCPN AREA SATURDAY NIGHT SINCE NORTHWEST WI ONLY HAS
SLIGHT CHC POPS AND UPPER MI HAS NONE. OTHERWISE LITTLE CHANGE WAS MADE
TO THE PREVIOUS FORECAST.

NEAR SEASONAL TEMPERATURES ARE EXPECTED THROUGHOUT THE PERIOD.

&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

ECKBERG/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 21, 3:45 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT WED JUN 21 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
445 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
AREA THIS MORNING. THE THUNDERSTORMS ARE NOT ANTICIPATED TO
BECOME SEVERE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EARLY THIS EVENING AS A FRONT MOVES ACROSS THE AREA. SOME OF
THE STRONGER STORMS COULD BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...AND AGAIN SATURDAY
NIGHT THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

LMZ521-522-541>543-564-220945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
445 AM CDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
MORNING. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT
CLOUD TO WATER LIGHTNING STRIKES AND GUSTY WINDS.

THERE IS A CHANCE OF MORE THUNDERSTORMS THIS AFTERNOON AND EARLY
THIS EVENING. SOME OF THE STORMS WILL PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...AND AGAIN SATURDAY
NIGHT THROUGH SUNDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED.

ECKBERG
WEATHER.GOV/GREENBAY

The radar

The Green Bay radar (KGRB), 7 km away, was scanning. The volume nearest the first event began at 14:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brown

When
June 21, 8:40 AM CST
Where
Brown County, De Pere
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
44.450, -88.050

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518062.